Was a good read. Interesting they said that statin drugs are not really proven effective but yet they are highly prescribed.
Do I smell a way for pharma to get rich? Things that make you go hmmmm....
statins make healthy people sick (by lowering total cholesterol (including HDL and fluffy large particle LDL)
this allows big pharma to market more drugs direct to consumers to deal with the side effects (without of course saying that the cause it the statin)statin side effects
:Muscle pain and damage
The most common statin side effect is muscle pain. You may feel this pain as a soreness, tiredness or weakness in your muscles. The pain can be a mild discomfort, or it can be severe enough to make your daily activities difficult. For example, you might find climbing stairs or walking to be uncomfortable or tiring.
Very rarely, statins can cause life-threatening muscle damage called rhabdomyolysis (rab-do-mi-OL-ih-sis). Rhabdomyolysis can cause severe muscle pain, liver damage, kidney failure and death. Rhabdomyolysis can occur when you take statins in combination with certain drugs, or if you take a high dose of statins.Liver damage
Occasionally, statin use could cause your liver to increase its production of enzymes that help you digest food, drinks and medications. If the increase is only mild, you can continue to take the drug. Rarely, if the increase is severe, you may need to stop taking the drug. Your doctor might suggest a different statin. Certain other cholesterol-lowering drugs, such as gemfibrozil (Lopid) and niacin (Niacor, Niaspan), increase the risk of liver problems even more in people who take statins.
Although liver problems are rare, your doctor will likely order a liver enzyme test before or shortly after you begin to take a statin. You shouldn't need any additional liver enzyme tests unless you begin to have signs or symptoms of trouble with your liver. Contact your doctor immediately if you have unusual fatigue or weakness, loss of appetite, pain in your upper abdomen, dark-colored urine, or yellowing of your skin or eyes.Digestive problems
Some people taking a statin may develop nausea, gas, diarrhea or constipation after taking a statin. These side effects are rare. Most people who have these side effects already have other problems with their digestive system. Taking your statin medication in the evening with a meal can reduce digestive side effects.Rash or flushing
You could develop a rash or flushing after you start taking a statin. If you take a statin and niacin, either in a combination pill such as Simcor or as two separate medications, you're more likely to have this side effect. Taking aspirin before taking your statin medication may help, but talk to your doctor first.Increased blood sugar or type 2 diabetes
It's possible your blood sugar (blood glucose) level may increase when you take a statin, which may lead to developing type 2 diabetes. The risk is small, but important enough that the Food and Drug Administration (FDA) has issued a warning on statin labels regarding blood glucose levels and diabetes. Talk to your doctor if you have concerns.Neurological side effects
Some researchers have studied whether statins could be linked to memory loss or amyotrophic lateral sclerosis (ALS), also known as Lou Gehrig's disease. While there's little evidence that statins can cause ALS, the FDA warns on statin labels that some patients have developed memory loss or confusion while taking statins. These side effects reverse once you stop taking the medication. Talk to your doctor if you experience memory loss or confusion. Don't stop taking your statin medication before talking to your doctor.